Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
|imrn2007 - Sat Mar 03, 2007 10:10 pm||
Hello there...here is my story...
I am a 35 year old woman with constant palpataions, so much that I could tell you my heart rate without a stethescope for it pulsates my whole body. Anyway, about 2-3 weeks ago I started getting some nausea, fatigue and dizziness. The nausea was sometimes fixed with food, the palpatations have become strong pressure on the chest, pain at the xiphoid process, pain in the left posterior side of neck, as well as palpatations between my scapula, tightness down my back and under the left scapula. The nausea subsides when I DON"T eat now, rather than the opposite. I eat because I have to, but not sure how long I can take it. Within the last 2 days I have had near syncopal episodes with a very cloudy, heavy head feeling, (tingling in the hands and feet and got very diaphoretic). I initially thought I was getting the flu, but with all this pressure, I am starting to get scared.
A brief HX: No family hx of any heart conditions, father was a victim of Vietnam and the Agent Orange and has Type II DM (adult onset and other severe medical problems, every system is failing with the exception of heart at this time and MOM has no medical problems whatsoever. Sisters have had benign brain tumor and fibroid tumors, brother is mentally slow. A big thing I need to mention, I stopped taking ephedra about a year ago after taking it for about 10 years. (I bought in bulk before it went off the market). Could this be something? I work in a hospital and know the staff at the ER and wish not to have others know about my ailments. I was hoping it turned out to be the flu, but now I think I need to tell someone (you), then decide if I may need to see someone else. If at all I can avoid it, I'd rather wait it out, but my 3 year old may also want me to feel better.
Sorry so lengthy,
|Dr. Chan Lowe - Sat Mar 03, 2007 10:35 pm||
I would advise you to see your doctor for a full evaluation. Your symptoms may be related to a heart dysrhythmia such as supraventricular tachycardia, or some other non-cardiac related problem.
Given that you are experiencing worsening symptoms it is best to be examined and have some work up done. It may be something very minor, such as reflux causing your pain and associated irritation of the airways/chest, etc. or may be more severe. Best to find out for sure.
Hope this helps give you a little direction in where to start.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.